Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 21, 2021, 2:24 PM CST. It took effect at Feb 22, 2021, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 2:24 PM CST (20:24 UTC)
- In effect from
- Feb 22, 2021, 6:00 AM CST
- Expired
- Feb 22, 2021, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
458 WHUS74 KCRP 212024 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 224 PM CST Sun Feb 21 2021 GMZ250-255-270-275-221800- /O.NEW.KCRP.SC.Y.0022.210222T1200Z-210222T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 224 PM CST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 AM to noon CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LS
1 follow-up statement
073 WHUS74 KCRP 221527 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 927 AM CST Mon Feb 22 2021 GMZ250-255-270-275-221800- /O.CON.KCRP.SC.Y.0022.000000T0000Z-210222T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 927 AM CST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 11:02 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 21, 11:02 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1102 AM CST Sun Feb 21 2021 .AVIATION... VFR conditions will continue through the day with moderate south to southeasterly winds through this evening. Winds will diminish to light to moderate levels after sunset, then shift to the north to northeast as a cold front pushes across the area tonight. Winds will then turn to the north become moderate behind the front late tonight and into Monday morning. && .PREV DISCUSSION... /Issued 641 AM CST Sun Feb 21 2021/ AVIATION... A mixture of MVFR/VFR ceilings today, followed by a transition to predominate MVFR/IFR ceilings and MVFR visibilities over portions of the Coastal Bend overnight in advance of a cold front. Isolated showers are expected near the front. A transition to VFR from NW to SE 08-11z Monday in response to the front. PREV DISCUSSION... /Issued 429 AM CST Sun Feb 21 2021/ SHORT TERM (Today through Monday)... Deterministic runs predict an upper level disturbance and associated frontal boundary to move across the region tonight, followed by a quasi-zonal upper pattern developing over the CONUS Monday. NAM/GFS predict PWAT values to increase to near or above normal in advance of the front, yet high SBCIN and nil SBCAPE also in advance of front. (Elevated convection is unlikely given limited moisture above the inversion.) Expect the front to trigger only isolated showers tonight. Patchy advection fog may develop in advance of the front over the bays/nearshore waters (onshore flow with GFS/NAM surface dew points approaching 60F compared with SST values in the 50s per SPoRT SST composite) and affect the coastal counties. Additional frontal fog may occur over portions of the Coastal Bend/Plains. (SREF visibility probabilities suggest mist/fog over portions of the Coastal Bend/southern Brush Country in advance of the front.) Drier conditions Monday. Low minimum relative humidity values expected Monday afternoon, yet winds are not expected to reach the Elevated or Critical fire weather thresholds. LONG TERM (Monday Night through Saturday)... Ridging will continue to build into the area Monday night, with clear skies expected. Northerly winds will continue to bring in cooler air keeping lows on Monday PM into Tuesday AM in the upper 30s to mid 40s. Onshore flow will return on Tuesday as high pressure shifts to the east and bring warm, moist air into the region. Highs on Tuesday will warm into the mid to upper 60s along the coast, and low to upper 70s inland. High pressure, combined with light winds and low level moisture could create an environment conducive to the development of patchy fog Tuesday night into Wednesday morning. The NAM does pick up on this feature in model soundings, while GFS does not. Did not include it in the forecast due to the discrepancy between model guidance, but will mention that the possibility for patchy fog development is there. Southerly flow on Wednesday will draw much warmer air into the area, with much of South Texas expected to reach highs near or above 80 degrees. Areas in the Victoria Crossroads and immediate coast will be slightly cooler with temperatures in the mid to upper 70s. An upper level trough moving across Texas Wednesday night will push a weak cold front through South Texas. Moisture ahead of the front will lead to PWAT values increasing to 1-1.3 inches, and should allow for the development of isolated to scattered showers across the area. Rain chances will continue behind the front through Thursday night as the upper trough tracks east through the area. Temperatures on Thursday and Friday are expected to be in the 60s for much of the area with mostly cloudy skies. For the weekend, mostly cloudy skies will continue. Onshore flow will bring in moisture and in response PWAT values are progged to increase to 1.0 inch or higher, so could see isolated to scattered showers through the weekend as a mid-upper level trough moves into the area. As far as convection is concerned for both Thursday's front and the weekend precipitation, LI values reflect a stable environment, and CIN values suggest a strong capping inversion is in place. Mid- levels are too dry for any elevated convection, so not expecting anything in the way of convective activity at this time. MARINE... Small Craft Advisory in effect for the offshore coastal waters until 15z today. Onshore flow will persist today as an upper level disturbance approaches from the west. This upper system, and associated frontal boundary, will generate isolated/scattered showers tonight/early Monday. Anticipate patchy advection fog over the bays/nearshore coastal waters tonight/early Monday morning in advance of the front. Moderate offshore flow expected Monday in response to the front. The moderate north winds on Monday will become weak to moderate by Monday night with onshore flow returning Tuesday. Patchy sea fog will be possible Tuesday night into Wednesday morning. Weak to moderate southerly flow will develop Wednesday ahead of the next cold front that is expected early Thursday. Winds shift to the northeast and increase to moderate levels behind the front Thursday and Thursday night. Isolated to scattered showers will be possible Thursday through Saturday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 71 50 66 43 70 / 10 20 10 0 0 Victoria 70 44 66 38 69 / 10 30 0 0 0 Laredo 77 52 72 45 76 / 10 10 0 0 0 Alice 76 49 70 41 74 / 10 20 0 0 0 Rockport 67 49 63 46 68 / 10 20 10 0 0 Cotulla 76 47 69 43 77 / 10 10 0 0 0 Kingsville 75 50 69 42 73 / 10 20 10 0 0 Navy Corpus 67 51 62 50 66 / 20 20 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Feb 21, 4:47 AM CST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 447 AM CST Sun Feb 21 2021 TXZ229>234-239>247-342>347-442-443-447-221100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 447 AM CST Sun Feb 21 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy fog may develop over portions of the Coastal Bend and southern Brush Country tonight, in advance of a cold front. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-221100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 447 AM CST Sun Feb 21 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy fog may develop over the bays and nearshore coastal waters tonight, in advance of a cold front. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions may occur over the offshore coastal waters Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/HAA
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:43 AM CST | Small Craft Advisory | CRP | 6 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.